MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY
Catalog Number 3MAXC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a neuron max 6f 088 long sheath (neuron max), a penumbra system 3max reperfusion catheter (3maxc) and an aspiration catheter.During the procedure, the physician placed the neuron max in the patient.While advancing the 3maxc into the aspiration catheter, the physician broke the mid-shaft of the 3maxc.Therefore, the 3maxc was removed.The procedure was completed using a new 3maxc.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra sales representative on 07/14/2022: 1.Section b.Box 5.Describe event or problem it was previously understood that the issue occurred while in use in the patient.However, based on the updated information, the issue occurred during preparation.Note: although the event summary alleged a deterioration in the characteristics or performance of the device, this event did not and, if it were to recur, it would not cause or contribute to serious deterioration or death.Therefore, this is not considered a reportable event.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the physician broke a penumbra system 3max reperfusion catheter (3maxc) while advancing it through a non-penumbra aspiration catheter on the back table.The damage to the 3maxc occurred prior to use, and therefore, the 3maxc was not used in the procedure.The procedure was completed using a new 3maxc and the same non-penumbra aspiration catheter.

Brand Name
PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key14761352
Report Number3005168196-2022-00299
Device Sequence Number6128295
Product Code NRY
UDI-Device Identifier00814548019956
UDI-Public814548019956
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2024
Device Catalogue Number3MAXC
Device Lot NumberF110782
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005